about us | workshops | message boards       
quarterlifecrisis.com    people blur   
a one-stop info-shop for recent grads & beyond      
   lifeworkplay   


Results 1 to 9 of 9
  1. #1
    Kitty Guest

    Calcium chews make you sick?

    I don't know why..but every single time I either take calcium pills, or eat the calcium chews...I get an upset stomach and just generally feel kind of sick. It's worse when I eat the chews, though.

    Does anyone else get this?

  2. #2
    Join Date
    Jul 2002
    Location
    Bookland
    Posts
    22,835
    I cannot handle the pills unless I have a VERY full stomach and drink TONS of water. They make me SOOOOO nauseous. I can handle Tums though. I haven't had Viactiv-type chews in a very long time, and I don't remember anything stomach-related from those.
    "Words are not only cheap, they're really easy to use." Taken from a Washington Post book review

  3. #3
    Join Date
    Oct 2004
    Location
    Chambersburg, PA
    Posts
    1,545
    This isn't for calcium pills but regular multivitamins make me feel ill. Even when I take them on a full stomach I feel a bit nauseous so I quit taking them.
    Now don't get me wrong, I love animals, but I like eatin' 'em more... fun to pet, better to chew.

    Jim Gaffigan

  4. #4
    Join Date
    Dec 2001
    Location
    The Oregon Trail
    Posts
    42,345
    Zinc makes me nauseous. Whenever I have a sore throat, peple tell me to take zinc lozenges, or cough or throat drops that have it added...and if I do, without fail I get almost instantly vomitous. It's the only thing I have a reaction to like that.
    "Even when I've f*&%ed up, I've spun it into a learning experience that's brought me to bigger and better things."

  5. #5
    Join Date
    Jul 2002
    Location
    Bookland
    Posts
    22,835
    I also can't take fish oil supplements, b/c they make me SO sick. I switched to flax seed oil, but they sometimes make me feel sickly. Ugh, I thought these things were supposed to HELP, not hurt, us.
    "Words are not only cheap, they're really easy to use." Taken from a Washington Post book review

  6. #6
    Join Date
    Dec 2001
    Location
    The Oregon Trail
    Posts
    42,345
    Vicodin also makes me horribly nauseous, but since that's not a nutrient, it's not really a problem. At least I'll never get hooked.
    "Even when I've f*&%ed up, I've spun it into a learning experience that's brought me to bigger and better things."

  7. #7
    Join Date
    Jul 2004
    Location
    Texas
    Posts
    6,648
    Have you tried different brands? I started taking a multivitamin & I would get so nauseaus that I stopped taking them. I then went to a GNC & got their Women's Ultra Mega & don't have a problem.
    100% Cze-xican

    The opposite of war isn't peace, it's creation
    -Rent

  8. #8
    Kitty Guest
    I have tried different brands, actually. It kind of makes me wonder about vitamins in general...

    I could do the Tums thing, those don't make me sick. I just generally don't like the taste or the chalky feel. But, better than an upset stomach.

  9. #9
    Quote Originally Posted by pisces2473
    I also can't take fish oil supplements, b/c they make me SO sick. I switched to flax seed oil, but they sometimes make me feel sickly. Ugh, I thought these things were supposed to HELP, not hurt, us.
    Girl, leave those omega 3 oils alone! They can be very unstable. Hardly nothing makes me nauseous, but omega 3 oils do. Now, I take flaxseeds and grind them and put it in my applesauce. It doesn't bother me at all when I take it in seed form.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •